MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIOPSY FORCEP; BIOPSY FORCEP FLEXIBLE 1MM

KARL STORZ SE & CO. KG BIOPSY FORCEP; BIOPSY FORCEP FLEXIBLE 1MM
Model Number 1116KA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was event with a 11161ka biopsy forceps flexible.The handle on the biopsy grasper failed and did not open or close.The procedure was ceased and rescheduled for another day.Per the or nurse no injury to the patient as it was never inserted into the patient.
 
Additional Manufacturer Narrative
Investigation on-going.Product currently has not been returned for evaluation it remains at the facility.Should the product be sent in later with additional information/investigation results a supplemental medwatch will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).As of today, three other similar case has been found.The manufacture continues to review and investigate.
 
Additional Manufacturer Narrative
Per manufacture evaluation findings; on the product, it could be determined that the tension wire is worn on the inside.The way the ends have opened up it can be assumed that it has torn under tension.There is also a clear kink at the transition to the flexible area.Impressions/deformation can be seen on the knurled screw, which indicates that this was opened using pliers or something else.The event is filed under internal karl storz complaint id (b)(4).
 
Additional Manufacturer Narrative
Per evaluation findings; the shaft is bent at proximal end causing coil separation.Damage to the locking mechanism that correlate with the customer unscrewing it.A possible cause is user error which could have resulted from the use of pliers to unscrew it.The tension rod broken; causing the jaws to not operate.The event is filed under internal karl storz complaint id (b)(4).

Brand Name
BIOPSY FORCEP
Common Device Name
BIOPSY FORCEP FLEXIBLE 1MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key17415116
Report Number9610617-2023-00192
Device Sequence Number18398406
Product Code GWG
UDI-Device Identifier04048551050460
UDI-Public4048551050460
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K002788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1116KA
Device Catalogue Number1116KA
Device Lot NumberPO01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/11/2023
09/11/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date12/14/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown